MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas taqman analyzer with serial number (b)(6).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay performed within specifications.A review of data confirmed that the sample produced discrepant results, at the customer site with a reactive result (ct value: 38.3) and a non-reactive result at the second lab.The third lab, which used a pooled testing method, also reported a non-reactive result.No abnormalities were identified in the data reviewed, and no reagent issues were observed.The most likely root cause was attributed to the sample being at or near the limit of detection (lod), which could explain the variability in results across different testing sites and methods.No results were reported to the patient, and no harm was alleged.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged a false non-reactive result for hepatitis b virus (hbv) using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas taqman instrument.A patient sample was initially tested on 06-jun-2023, where serology results showed a positive hepatitis b surface antigen (hbsag) result of 2404 and a positive anti-hepatitis b core antibody (anti-hbc) result of 0.09.The sample was subsequently tested on the cobas taqman instrument, yielding a reactive result with a cycle threshold (ct) value of 38.3 for hbv.On the same day, an aliquot of the sample was sent to another lab for confirmation.The second lab processed the sample individually on one of its four cobas taqman instruments and obtained a non-reactive result.Imunolab did not perform serology testing.The aliquot was transported refrigerated to imunolab.The same tube used for serology testing was sent to a third lab for additional confirmation.The third lab tested the sample using a pooling method (pp6) and obtained a non-reactive result.The cusotmer and the second lab tested the sample as individual donor testing (idt), while the third lab used pooled testing.No results were reported, and no harm was alleged.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100359
Report Number2243471-2025-03297
Device Sequence Number9504039
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number05969484190
Device Lot NumberJ12482
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown